MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE CENTERED 36MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE CENTERED 36MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWB935
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided on a supplemental report.Device disposition unknown.
 
Event or Problem Description
It was reported that the patient was involved in a motor vehicle accident and experienced new onset of shoulder pain after that.The x-rays showed a subsidence of humeral component.The patient had the insert and glenosphere revised.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Since data were provided, the opinion of a medical expert was sought and stated as following: ''there are several scenarios (.) the cause of the patient¿s pain is more complex than one would expect on first sight": "firstly, (.) severe notching, involving the scapula, the inferior screw(s) and the central post.This must have led to wear of the polyethylene insert, which in turn may have caused the beginning of bone resorption around the humeral and glenoid component.Secondly, it is possible to have a traumatic subsidence of the humeral component.(.) pain cannot be seen, and in this case the undermining of the glenoid component may have played a role as well.In this case the trauma may have affected the glenoid component as well, acute-o chronic loosening of the glenoid component.Thirdly, there is the factor of the possible presence of a low-virulent micro-organism, that (beside the chronic scapular notching) may explain that the patient has never been pain-free after the index surgery.All in all a complex case, that only can be solved with extra information (consecutive x-rays, bacteriological information, and early post-trauma x-rays before the revision took place)".More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED GLENOSPHERE CENTERED 36MM X 29MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14684935
Report Number3000931034-2022-00246
Device Sequence Number14630826
Product Code KWS
UDI-Device Identifier03700386916144
UDI-Public03700386916144
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K030941
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/04/2015
Device Model NumberDWB935
Device Catalogue NumberDWB935
Device Lot Number4755AI0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight136 KG